Home > Flashcards > Print Preview
The flashcards below were created by user
on FreezingBlue Flashcards. What would you like to do?
MAP needed to perfuse vital organs.
>60 or 65
Why would SvO2 be low (<60)?
- O2 is insufficient (hemorrhage, hypovent, severe anemia, CO poisoning, low O2)
- O2 demand increased (fever, increased metab)
Why would Sv02 be high (above 80%)?
- O2 demand has declined (cells dying?)
- O2 supply has increased
Nursing axns w/in first 3 hrs of sepsis.
- measure lactate level
- obtain blood cultures prior to abx treatment
- administer broad spectrum abx
- crystalloids for hypotention OR
- lactate > 4 (20mL/kg)
Nursing axns for first 6 hrs of sepsis.
- vasopressor for hypotension to maintain MAP>65
- measure CVP (tgt 8-12; 12-15 if mech vent)
- measure SvO2 (tgt 70% or above)
- re-measure lactate if needed
Early signs of cardiogenic shock.
- normal or decreased BP
- increased HR, SVR, preload
- decreased CO
- cool skin
Late signs of cardiogenic shock.
- More decreased BP
- More increased preload & afterload
- more decreased CO
Treatment for cardiogenic shock.
- decrease fluids
- give diuretics
- vasodilators to reduce pre-and afterload
- pulmonary vasodilators
Early signs of hypovolemic shock.
- BP falling pulse pressure
- increased HR, SVR (afterload), CO
- decreased preload
- cool skin
Treatment for neurogenic shock.
atropine & phenylephrine
Treatment for hypovolemic shock.
- Locate & resolve source of fluid loss
- fluid rsusc to maintain PAWP 10-17
Med of choice to raise CO.
If cardiogenic shock exists in the presence of pulmonary edema, how should you position the pt?
high Fowler with legs down to decrease futher venous return to left ventricle
A urine specific gravity of ______ indicates hypovolemia.
When administering vasodilators such as nitroprusside, to counteract effects of vasopressors, if a drop in BP occurs, what should you do?
- decrease vasodilator infustion rate FIRST
- then increase vasopressor
- (HESI p.28)
When administering vasodilators such as nitroprusside, to counteract effects of vasopressors, if BP INCREASES, what should you do?
- decrease vasopressor rate first;
- then increase vasodilator rate
- (HESI p.28)
For a pt in shock, BGL should be maintained at what level?
140-180 mg/dL (HESI p.28)
A Pt receives a blood transfusion and has low back pain, flushing, tachycardia, hypotension, chills, & fever. What should the nurse do first?
- Stop the transfusion (acute hemolytic rxn)
- change tubing, then continue IV saline
- give diuretics as prescribed
A pt receives a blood transfusion and has sudden chills & fever, h/a, flushing, anxiety, & muscle pain. What should the nurse do first?
- Give antipyretics
- (febrile non hemolytic rxn; most common)
A pt receives a blood transfusion and has flushing, itching, & urticaria. What should the nurse do first?
Give antihistamine (mild allergic rxn)
A pt receives a blood transfusion and has anxiety, urticaria, wheezing, & progressive cyanosis. What should the nurse do first?
- STOP transfusion; initiate CPR if necessary.
- (anaphylactic & severe allergic rxn)
A pt receives a blood transfusion and has cough, dyspnea, pulmonary congestion, h/a, & hypertension. What should the nurse do first?
- Place pt in upright posn w/ ft in dependent posn
- administer diuretics, O2, morphine
- SLOW IV rate
A pt receives a blood transfusion and has rapid onset of chills, HIGH fever, vomiting, hypotension (or shock). What should the nurse do first?
- Ensure patent airway
- obtain blood for culture
- admin prescribed abx
- VS q 5 min til stable
The _______ stage of shock encompasses use of mechanical ventilation, altered consciousness, and profound acidosis.
The __________ stage encompasses decreased urinary output, confusion, and respiratory alkalosis.
The _________ stage involves metabolic acidosis, lethargy, rapid, shallow respirations.
Why is dopamine used during cardiogenic shock?
To increase renal flow